Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 417, NWS Atlanta, GA

July 8, 2008Banks County, Hall County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2008, 9:30 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 9:30 PM EDT (01:30 UTC)
Expired
Jul 8, 2008, 10:19 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Hall County, GA, Jackson County, GA

The radar

The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:40 PM EDTTSTM WND DMG4 W Homer, GATREE DOWN ON HOUSE ON HWY 51 AND 323
Jul 8, 9:40 PM EDTTSTM WND DMGGillsville, GAIN THE LULA AND GILLSVILLE AREAS...SEVERAL TREES DOWN...OF WHICH SIX FELL ONTO POWERLINES.
Jul 8, 9:40 PM EDTTSTM WND DMGHomer, GAMULTIPLE TREES DOWN ON HWY 51 SOUTH/HICKORY FLAT ROAD...BETWEEN LULA AND HOMER. A FEW ADDITIONAL TREES DOWNED ON HWY 51 NORTH...BETWEEN HWY 441 AND THE FRANKLIN COUNTY LINE. A STRUCTURE ON ROCKSPRINGS ROAD...NORTHWEST OF HOMER...SUSTAINED DAMAGE WHEN A TREE FE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1306 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090129
SVRFFC
GAC011-139-157-090230-
/O.NEW.KFFC.SV.W.0417.080709T0130Z-080709T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HALL COUNTY IN NORTH CENTRAL GEORGIA
  BANKS COUNTY IN NORTHEAST GEORGIA
  NORTH CENTRAL JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 1030 PM EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR LULA...
  MOVING NORTHEAST AT 12 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAYSVILLE...ALTO...HOMER AND HOLLINGSWORTH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3449 8347 3447 8340 3446 8339 3442 8337
      3433 8339 3431 8338 3418 8370 3444 8373
      3448 8364 3445 8361 3449 8355
TIME...MOT...LOC 0130Z 246DEG 11KT 3436 8364

$$
4 follow-up statements
000 
WWUS52 KFFC 090145
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT TUE JUL 8 2008

GAC011-139-157-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-BANKS GA-HALL GA-
945 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EAST CENTRAL HALL...BANKS AND NORTH CENTRAL JACKSON COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOMER...MOVING EAST AT 17 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLINGSWORTH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
      3431 8338 3422 8361 3444 8373 3448 8364
      3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0145Z 265DEG 15KT 3433 8354

$$
000 
WWUS52 KFFC 090156
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT TUE JUL 8 2008

GAC139-090204-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
HALL GA-
954 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALL COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF HALL COUNTY.  
EXCESSIVE LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE 
IN EASTERN HALL COUNTY THROUGH 1030 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3441 8338
      3433 8339 3431 8338 3425 8354 3441 8363
      3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0154Z 265DEG 15KT 3433 8350

$$

GAC011-157-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-BANKS GA-
954 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR BANKS AND EXTREME NORTH CENTRAL JACKSON COUNTIES...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOMER...MOVING EAST AT 17 MPH.

THE STRONGEST PORTION OF THIS SEVERE THUNDERSTORM WILL PASS OVER 
MAINLY RURAL AREAS OF SOUTHERN BANKS COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3441 8338
      3433 8339 3431 8338 3425 8354 3441 8363
      3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0154Z 265DEG 15KT 3433 8350

$$
000 
WWUS52 KFFC 090205
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT TUE JUL 8 2008

GAC157-090215-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-
1005 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL JACKSON
COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
      3431 8338 3427 8346 3427 8350 3435 8355
      3449 8355 3449 8347
TIME...MOT...LOC 0205Z 265DEG 15KT 3433 8344

$$

GAC011-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
BANKS GA-
1005 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EASTERN BANKS COUNTY...

AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR HOMER...MOVING EAST AT 17 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
      3431 8338 3427 8346 3427 8350 3435 8355
      3449 8355 3449 8347
TIME...MOT...LOC 0205Z 265DEG 15KT 3433 8344

$$
000 
WWUS52 KFFC 090219
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT TUE JUL 8 2008

GAC011-090228-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
BANKS GA-
1018 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BANKS COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
LIMITS.  WIND GUSTS UP TO 40 MPH...TORRENTIAL RAIN AND EXCESSIVE 
LIGHTNING ARE STILL POSSIBLE WITH THIS STORM THROUGH 11 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
      3431 8338 3427 8346 3427 8350 3435 8355
      3449 8355 3449 8347
TIME...MOT...LOC 0218Z 265DEG 15KT 3434 8338

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:30 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 8, 8:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT TUE JUL 8 2008

.UPDATE...
UPDATING POPS FOR TRENDS. NEED HIGHER POPS IN THE NORTHEAST COUNTIES
AS SCATTERED STORMS ARE ROLLING THROUGH THE AREA. ONLY ISOLATED
SHOWERS OR THUNDERSTORMS NOW EXPECTED ELSEWHERE WITH THE POSSIBLE
EXCEPTION OF CENTRAL GEORGIA SOUTH OF MACON AND COLUMBUS. A SEA
BREEZE FRONT IS SURGING NORTHWARD AND SHOULD BRING SCATTERED SHOWERS
INTO THAT PORTION OF CENTRAL GEORGIA THIS EVENING.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS SOME CU DEVELOPING ACROSS THE REGION
WITH A FEW THUNDERSTORMS ACROSS NE GA...SC...AND THE NC MOUNTAINS.
THE MAIN UPPER LEVEL TROUGH WILL FINALLY MOVE OFF THE MID ATLANTIC
COAST BY 12Z WED ALLOWING THE NORTHERN GULF RIDGE TO BUILD IN. AS
THIS UPPER LEVEL RIDGE BUILDS IN OVER THE NEXT FEW DAYS WE WILL GET
INTO MORE UPPER LEVEL ZONAL FLOW ACROSS THE GULF COAST STATES. THE
GFS LOOKS TO HAVE INITIALIZED VERY WELL WHEN COMPARED TO THE CURRENT
WV LOOP. A LARGE MOISTURE PLUME EXTENDING FROM CENTRAL FL OUT INTO
THE ATLANTIC AND THEN BACK IN ACROSS THE MID ATLANTIC STATES. THE
MODELS SHOW THIS PLUME STAYING FAIRLY STATIONARY THROUGH THE SHORT
TERM AS IT GETS CAUGHT IN THE DEVELOPING ZONAL FLOW. THERE ARE A
FEW LITTLE SHORTWAVES MOVING OUT OF THE SOUTHERN PLAINS WED/THU BUT
THEY MAINLY MOVE ACROSS TN/KY. THEY WILL KEEP GA UNDER A NICE AREA
OF MOISTURE SO WILL KEEP DIURNALLY DRIVEN CHANCE POPS IN THE SHORT
TERM. TEMPS SHOULD BE VERY CLOSE TO SEASONAL NORMS ALSO.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL TROUGH MOVING OFFSHORE WED WILL MAKE ROOM FOR THE
DEVELOPING UPPER LEVEL RIDGE BUILDING OVER THE NORTHERN GULF. THIS
RIDGE WILL BRING IN GOOD ZONAL FLOW THROUGH THE WEEKEND AND KEEP A
NICE CAP ON THE ANY CONVECTIVE DEVELOPMENT THROUGH DAY 7. DIURNALLY
DRIVEN INSTABILITIES AND MOISTURE WILL BE AVAILABLE BUT THIS RIDGE
WILL KEEP ANY CONVECTIVE ACTIVITY TO A MINIMUM. THE SHORTWAVES THAT
MOVE ACROSS THE TN/KY AREA THU WILL SINK SOUTH INTO GA FRI/SAT
BRINGING OUR BEST CHANCE FOR PRECIP IN THE EXTENDED.  WILL CONTINUE
WITH CURRENT THINKING OF CHANCE POPS EACH DAY IN THE EXTENDED.
GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS
THROUGH NEXT WEEK AND SEE NO REASON TO MAKE ANY CHANGES.

&&

.AVIATION...
AFTER THUNDERSTORMS DISSIPATE SCATTERED TO BROKEN CIRRUS IS EXPECTED
ALONG WITH POSSIBLY A PERIOD OF SCATTERED CLOUDS AT OR ABOVE 10
THOUSAND FEET. NAM BOUNDARY LAYER FORECAST SHOWS A MOIST SOUTHWEST
FLOW THAT HINTS AT A PERIOD OF SCATTERED OR BROKEN CLOUDS AROUND
1 THOUSAND FEET AT SUNRISE. NOT EXPECTING VISIBILITIES TO DROP BELOW
5 MILES IN HAZE OR FOG OVERNIGHT OR AT SUNRISE UNLESS ONE OF THE
AIRPORTS RECEIVES A LOT OF RAIN THIS EVENING. BY 14Z WE SHOULD AGAIN
SEE A ROUTINE SUMMERTIME DIURNAL PATTERN WITH CUMULUS FORMING AROUND
NOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  70  89  69 /  30  30  20  50  30
ATLANTA         71  89  71  87  69 /  30  30  20  50  30
BLAIRSVILLE     66  84  66  82  66 /  30  30  50  50  30
CARTERSVILLE    68  90  68  86  67 /  30  30  40  50  30
COLUMBUS        71  91  74  90  73 /  30  40  20  40  30
GAINESVILLE     70  87  70  87  69 /  30  30  40  50  30
MACON           71  93  72  93  72 /  30  40  20  40  30
ROME            71  92  71  88  68 /  30  30  50  50  30
PEACHTREE CITY  69  89  68  86  69 /  30  30  20  40  30
VIDALIA         70  92  71  91  72 /  30  40  20  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/15
Hazardous weather outlook, Jul 8, 8:00 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT TUE JUL 8 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
800 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING...ESPECIALLY ACROSS
NORTH GEORGIA.

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE GEORGIA COAST THROUGH
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES. ONE OR TWO
THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING WIND.

.DISCUSSION...
WINDS CIRCULATING AROUND THE HIGH PRESSURE SYSTEM OFF THE GEORGIA
COAST WILL CONTINUE TO PROVIDE MOIST AIR FROM THE GULF OF MEXICO TO
THE AREA. DAYTIME HEATING DESTABILIZED THE MOIST AIR MASS...WITH
LIFTED INDICES BETWEEN MINUS 3 AND MINUS 6 AT SUNSET. ISOLATED
THUNDERSTORMS THAT FORMED IN THE UNSTABLE AIR WILL GRADUALLY
DIMINISH BY LATE EVENING AS THE AIR COOLS. BUT...IN THE
MEANTIME...ISOLATED THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING
STRIKES. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS AND HAIL. THE
AREA MOST LIKELY TO SEE THUNDERSTORMS IS NORTH OF A LINE FROM LA
GRANGE TO MILLEDGEVILLE TO WARRENTON. THE MOST LIKELY TIME FOR
STORMS IS FROM NOW UNTIL AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 8, 8:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT TUE JUL 8 2008

GAZ015-090045-
811 PM EDT TUE JUL 8 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SOUTHERN LUMPKIN
COUNTY UNTIL 845 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AURARIA...MOVING EAST AT 9 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN
LUMPKIN COUNTY THROUGH 845 PM EDT. THESE WINDS MAY PRODUCE MINOR
DAMAGE TO TREE LIMBS AND MOVE UNSECURED...LIGHT OBJECTS.  SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE AURARIA AND DAHLONEGA.
Local storm report, Jul 8, 8:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND DMG     3 NW DACULA             34.02N 83.92W
07/08/2008                   GWINNETT           GA   PUBLIC

            SEVERAL LARGE LIMBS DOWN.

&&

GRIFFITH
Local storm report, Jul 8, 8:43 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             3 SSW LOGANVILLE        33.80N 83.92W
07/08/2008  E0.88 INCH       WALTON             GA   PUBLIC

&&

GRIFFITH
Special weather statement, Jul 8, 8:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT TUE JUL 8 2008

GAZ023-090130-
859 PM EDT TUE JUL 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
EASTERN HALL COUNTY UNTIL 930 PM EDT...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER LULA...MOVING NORTHEAST AT 18 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HALL COUNTY THROUGH 930 PM EDT. THE WIND GUSTS MAY PRODUCE
MINOR DAMAGE TO TREE LIMBS AND TOSS ABOUT LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANDLER...BELMONT...CLERMONT...GILLSVILLE AND LULA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 9:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT TUE JUL 8 2008

GAZ043-044-090145-
913 PM EDT TUE JUL 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SOUTHERN DOUGLAS AND SOUTHERN FULTON COUNTIES UNTIL 945 PM EDT...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES SOUTH OF CHAPEL HILL...MOVING EAST AT
20 MPH.  ANOTHER STORM IS LOCATED OVER MCWHORTER.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SOUTHERN DOUGLAS AND SOUTHERN FULTON COUNTIES THROUGH 945 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCWHORTER...HANNAH...FAIRPLAY...CHAPEL HILL AND FAIRBURN. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 9:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT TUE JUL 8 2008

GAZ016-023>025-090200-
923 PM EDT TUE JUL 8 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN JACKSON...
BANKS...HALL AND WHITE COUNTIES UNTIL 1000 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALTO TO BELMONT...MOVING EAST AT 7 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...EXCESSIVE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS JACKSON...BANKS...HALL AND WHITE COUNTIES
THROUGH 1000 PM EDT.  BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.  THESE STORMS HAVE BEEN PRODUCING LIGHTNING
STRIKES AT THE RATE OF MORE THAN SIX PER MINUTE.  IF OUTDOORS...TAKE
COVER IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANDLER...LULA...BELMONT...TALMO...GILLSVILLE...ALTO...HOLLINGSWORTH.
..MAYSVILLE...HOMER AND COMMERCE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:00 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett29 min
Jul 8, 11:56 PM EDTFlash Flood WarningFFCForsyth6 hr
Jul 9, 1:54 AM EDTFlash Flood WarningFFCDawson, Lumpkin4 hr
Jul 9, 5:29 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.